Alert archive / Michigan / Frost Advisories in 2008
Frost Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 17, 2008, 4:02 AM EDT. It took effect at Sep 18, 2008, 3:00 AM EDT. It was in force for 115 min.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2008, 4:02 AM EDT (08:02 UTC)
- In effect from
- Sep 18, 2008, 3:00 AM EDT
- Expired
- Sep 18, 2008, 4:55 AM EDT
- In force
- 115 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 170802 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EDT WED SEP 17 2008 ...COLD TEMPERATURES INLAND TONIGHT... .HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES LATE TONIGHT FOR INLAND AREAS AWAY FROM WARMER BODIES OF WATER. MIZ008-015-172215- /O.NEW.KAPX.FR.Y.0004.080918T0700Z-080918T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 402 AM EDT WED SEP 17 2008 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO TEMPERATURES FALLING OFF INTO THE LOWER TO MIDDLE 30S IN MANY INLAND...LOW LYING AREAS. THIS WILL RESULT IN AREAS OF FROST LATE TONIGHT...AWAY FROM WARMER BODIES OF WATER...AND MORE SO IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SD
3 follow-up statements
000 WWUS73 KAPX 171943 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 343 PM EDT WED SEP 17 2008 ...COLD TEMPERATURES INLAND TONIGHT... .HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES LATE TONIGHT FOR INLAND AREAS AWAY FROM WARMER BODIES OF WATER. MIZ008-015-180900- /O.CON.KAPX.FR.Y.0004.080918T0700Z-080918T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 343 PM EDT WED SEP 17 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO TEMPERATURES FALLING OFF INTO THE MIDDLE 30S IN MANY INLAND...LOW LYING AREAS. THIS WILL RESULT IN AREAS OF FROST LATE TONIGHT...AWAY FROM WARMER BODIES OF WATER...AND MORE SO IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KAPX 180228 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1028 PM EDT WED SEP 17 2008 ...COLD TEMPERATURES INLAND TONIGHT... .HIGH PRESSURE...CLEAR SKIES AND LIGHT WINDS WILL LEAD TO COLD TEMPERATURES LATE TONIGHT FOR INLAND AREAS. MIZ008-015-181200- /O.CON.KAPX.FR.Y.0004.080918T0700Z-080918T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1028 PM EDT WED SEP 17 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO TEMPERATURES FALLING OFF INTO THE MIDDLE 30S IN MANY INLAND...LOW LYING AREAS LATE TONIGHT. THIS WILL RESULT IN AREAS OF FROST AWAY FROM THE WARMER BODIES OF WATER...AND MORE SO IN LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KAS
000 WWUS73 KAPX 180855 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 455 AM EDT THU SEP 18 2008 MIZ008-015-181000- /O.CAN.KAPX.FR.Y.0004.000000T0000Z-080918T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 455 AM EDT THU SEP 18 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE HELD ABOVE 40 DEGREES ACROSS MUCH OF THE REGION AND THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. PATCHY FROST CAN STILL BE EXPECTED IN LOW LYING AREAS WELL INLAND FROM WHITEFISH BAY AND LAKES MICHIGAN AND HURON...MAINLY NEAR THE TOWNS OF ECKERMAN...STRONGS AND TROUT LAKE...WHERE TEMPERATURES WILL DIP INTO THE MIDDLE AND UPPER 30S. $$ SD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 17, 1:13 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 17, 1:13 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
113 AM EDT WED SEP 17 2008
.SYNOPSIS.../ISSUED AT 1002 PM/
HIGH PRESSURE OVER THE SOUTHWESTERN GREAT LAKES REGION WILL GIVE
WAY TO A COLD FRONT PUSHING INTO THE WESTERN GREAT LAKES THIS
EVENING. THIS FRONT WILL PUSH ACROSS NORTHERN MICHIGAN ON
WEDNESDAY. HOWEVER...NO PRECIPITATION IS EXPECTED...BUT A SHIFT IN
WINDS FROM THE SOUTHWEST TO THE NORTHWEST IS EXPECTED.
PRECIPITATION FREE CONDITIONS WILL CONTINUE THROUGH THE END OF THE
WEEK.
&&
.SHORT TERM.../ISSUED AT 1002 PM/...TONIGHT
SKIES REMAIN CLEAR ACROSS NORTHERN LOWER MICHIGAN THIS EVENING.
HOWEVER...SOME MID CLOUDS CONTINUE TO SPREAD ACROSS EASTERN UPPER
MICHIGAN ASSOCIATED WITH A MID LEVEL WAVE. INCREASED CLOUD COVER A
BIT THIS EVENING TO REFLECT THE MORE WIDESPREAD MID LEVEL
CLOUDS...BUT WILL CONTINUE TO LEAN TOWARDS PARTLY CLOUDY LATER
TONIGHT AS THE MID LEVEL WAVE PUSHES THROUGH. OTHERWISE...JUST
SOME MINOR TWEAKS TO TEMPERATURES...BUT CURRENT FORECAST TEMPERATURES
LOOKED PRETTY GOOD. UPDATE ALREADY OUT.
KAS
&&
.LONG TERM.../ISSUED AT 345 PM/...WEDNESDAY AND BEYOND
WEDNESDAY...COLD FRONT CONTINUES SOUTHWARD...AND EXIT THE FORECAST
AREA BY MID AFTERNOON. FEW CLOUDS AND NO PRECIP WILL BE FOUND ALONG
THE FRONT. HOWEVER...SATELLITE SHOWS A CONSIDERABLE MASS OF CUMULUS/
STRATOCU ACROSS NORTHERN ONTARIO...WELL NORTH OF SUPERIOR/MN BUT
HEADING THIS WAY. MOST OF THIS WILL REMAIN TO OUR NORTH AND
NE...WHERE THE COOLEST LOW LEVEL AIR REMAINS. BUT EXPECT SOME OF
THIS CLOUD COVER TO REACH EASTERN UPPER MI BY MIDDAY...AND MAKE SOME
PROGRESS INTO NORTHERN LOWER MI IN THE AFTERNOON. ANY CHANCE OF
PRECIP LOOKS TO PASS NORTH AND NE OF THE SAULT. WITH ONLY WEAK COLD
ADVECTION...MAX TEMPS WILL REMAIN SEASONABLE...WITH HIGHS FROM THE
LOW 60S IN NORTHERN CHIPPEWA TO THE LOW 70S NEAR SAGINAW BAY.
JZ
WEDNESDAY NIGHT...SFC HIGH PRESSURE SETTLES INTO THE REGION AND THE
SKY LOOKS TO CLEAR. WITH DECOUPLED WIND, WOULD EXPECT THAT SOME
AREAS WILL DROP INTO THE MID TO LOWER 30S, AND WOULD NOT BE
SURPRISED AT THIS POINT IF A FEW PLACES GOT INTO THE UPPER 20S. WILL
GO WITH PATCHY FROST AT THIS POINT.
THURSDAY...IT LOOKS LIKE THE 850 MB RH FALLS OFF TO AROUND 15%
EXPECTING THAT THERE WILL BE GOOD MIXING WITH THE SUNSHINE. SO WILL
SEE SOME DRY SFC CONDITIONS, WITH MID 30S TO MID 40S PERCENT RH.
WENT BELOW GUIDANCE, BUT COULD SEE THAT THE DEWPOINTS COULD BE A BIT
LOWER.
THURSDAY NIGHT... RETURN FLOW WILL KEEP THE TEMPERATURES UP A BIT
HIGHER, BUT CLOSE TO OR SLIGHTLY LOWER THAN GUIDANCE TEMPERATURES.
WOULD EXPECT THAT THE TEMPERATURES WILL LEVEL OFF OVERNIGHT. CLOUDS
WILL INCREASE AS WELL WITH THE APPROACH OF THE STORM SYSTEM.
FRIDAY...MOISTURE INCREASES AS THE 700-500 MB LAYER RH INCREASES
WITH THE FRONT APPROACHING, THE WARM FRONT LOOKS PRETTY WEAK AND THE
DYNAMICS WITH THE SYSTEM IS NORTH, SO NO PRECIPITATION UNTIL LATE ON
FRIDAY NIGHT AS THE COLD FRONT GOES THROUGH. THERE IS SLIGHT CHANCE
OVER E UPPER AND N LOWER OVERNIGHT AS THE FRONT APPROACHES.
EXTENDED (SATURDAY THRU TUESDAY)...SATURDAY, THE COLD FRONT PASSES
THROUGH THE GREAT LAKES IN THE MORNING, LEAVING THE CHANCE FOR
SHOWERS AND THUNDERSTORMS. WOULD EXPECT THAT WITH THE STRENGTH OF
THE SFC HIGH BEHIND THE FRONT, THAT THE PRECIPITATION WILL BE OUT OF
THE REGION BY THE EVENING. SUNDAY THROUGH TUESDAY, THE SFC HIGH
DRIFTS SLOWLY OVER THE GREAT LAKES PROVIDING DRY WEATHER THROUGH
TUESDAY. IT LOOKS LIKE THAT MONDAY OR TUESDAY THE RETURN FLOW WOULD
BEGIN SO THAT TEMPERATURES WILL BE ON AN UPSWING BY THE MID PART OF
THE WEEK.
LUTZ
&&
.MARINE.../ISSUED AT 1002 PM/
STILL SOME GUSTS TO AROUND 25 KNOTS ACROSS LAKE MICHIGAN THIS
EVENING AND WITH WAVES STILL AROUND 8 FEET AT THE NORTHERN LAKE
MICHIGAN BUOY...WILL GO AHEAD AND EXPIRE THE GALE WARNING...BUT
KEEP THE SCA GOING THROUGH THE EARLY MORNING HOURS ON THE LAKE
MICHIGAN ZONES.
KAS
&&
.AVIATION.../ISSUED AT 120 AM/...VALID FOR 06Z TAFS
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD DESPITE A COLD
FRONT WHICH WILL PROVIDE A WIND SHIFT TO THE NORTHWEST EARLY
WEDNESDAY MORNING AS IT PASSES THROUGH NORTHERN MICHIGAN.
KAS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LMZ341-342-
344>346.
LH...NONE.
LS...NONE.
&&Hazardous weather outlook, Sep 16, 10:04 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1004 PM EDT TUE SEP 16 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1004 PM EDT TUE SEP 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY FROST IS AGAIN POSSIBLE ACROSS PORTIONS OF INTERIOR NORTHERN MICHIGAN WEDNESDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KAS
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 4:15 AM EDT | Small Craft Advisory | APX | 25 hr |
Nearby
Frost Advisories in Michigan, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.